Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 82, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 11, 2015, 3:15 PM CDT for Brewster County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 3:15 PM CDT (20:15 UTC)
- Expired
- May 11, 2015, 3:52 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 241 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS54 KMAF 112015
SVRMAF
TXC043-112115-
/O.NEW.KMAF.SV.W.0082.150511T2015Z-150511T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 415 PM CDT
* AT 313 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES SOUTH OF
MARATHON...AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2986 10282 2967 10326 3000 10337 3014 10306
TIME...MOT...LOC 2015Z 319DEG 4KT 2995 10318
HAIL...1.25IN
WIND...60MPH
$$
RHLUCHAN2 follow-up statements
531
WWUS54 KMAF 112043
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT MON MAY 11 2015
TXC043-112115-
/O.CON.KMAF.SV.W.0082.000000T0000Z-150511T2115Z/
BREWSTER TX-
343 PM CDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
BREWSTER COUNTY UNTIL 415 PM CDT...
AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
PERSIMMON GAP...AND MOVING SOUTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL BREWSTER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2996 10328 3008 10302 2986 10282 2967 10326
2968 10326
TIME...MOT...LOC 2043Z 319DEG 4KT 2993 10316
HAIL...1.00IN
WIND...60MPH
$$
RHLUCHAN734
WWUS54 KMAF 112052
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 PM CDT MON MAY 11 2015
TXC043-112101-
/O.CAN.KMAF.SV.W.0082.000000T0000Z-150511T2115Z/
BREWSTER TX-
352 PM CDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREWSTER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2996 10328 3008 10302 2986 10282 2967 10326
2968 10326
TIME...MOT...LOC 2051Z 319DEG 4KT 2992 10315
$$
RHLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:01 PM CDT, 14 minutes earlier.
Area forecast discussion, May 11, 3:01 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT Mon May 11 2015
.DISCUSSION...
A cold front has moved through the area bringing gusty northeast
winds and cooler temperatures to the area. There remains a warm
and moist southeast flow riding over this airmass which combined
with an approaching weak upper trough will cause convection to
expand across much of the area south of I-20 tonight. There is
enough shear and instability south of I-10 for some of this
convection to become severe this afternoon which can currently be
seen with a thunderstorm currently in Brewster County.
The upper trough will quickly move northeast out of the area
tonight but a stronger trough will immediately follow keeping
rain chances in the forecast Tuesday and Wednesday. Models are in
good agreement on the timing of the trough which will increase
rain chances Tuesday afternoon west of the Pecos River, then we
will see the focus of rainfall shift northeast Tuesday night into
the Permian Basin before exiting the area Wednesday. Strongly
considered expanding the Flash Flood Watch farther westward given
the high precipitable water values and high rain chances, but
running an ensemble blend of various model QPF shows rainfall
amounts may be lower out west...most likely due to the shallower
depth moisture in the lowest levels. Therefore have held off
expanding the watch at this time, though looking at the very
latest 12Z ECMWF QPF (which arrived too late to be incorporated
into this forecast) this may need to be done in the next 12 to 24
hours.
We start drying out Thursday but never lose rain chances
completely thanks to a deep upper low moving into the western
states late in the week. The low will keep upper flow
southwesterly which is favorable for dryline development so any
weak disturbance moving through this flow could set off at least
isolated thunderstorms. Temperatures will be warmer to end to the
week but should remain near normal.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 53 65 56 79 / 30 40 60 70
BIG SPRING TX 54 64 58 77 / 40 50 60 70
CARLSBAD NM 54 67 56 80 / 20 30 70 50
DRYDEN TX 62 72 63 82 / 70 50 70 60
FORT STOCKTON TX 57 69 60 83 / 50 40 60 60
GUADALUPE PASS TX 50 62 53 74 / 20 30 70 40
HOBBS NM 51 65 55 76 / 20 30 60 60
MARFA TX 52 69 53 78 / 40 40 70 40
MIDLAND INTL AIRPORT TX 54 65 57 79 / 40 40 60 70
ODESSA TX 54 66 57 80 / 40 40 60 60
WINK TX 57 70 59 83 / 30 40 60 60
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH from Wednesday morning through Wednesday
evening FOR THE FOLLOWING ZONES... Borden...Dawson...
Glasscock...Howard...Martin...Midland...Mitchell...Reagan...
Scurry...Upton.
&&
29/10
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 11, 2:16 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 PM CDT MON MAY 11 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 216 PM CDT MON MAY 11 2015 /116 PM MDT MON MAY 11 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE LOWER TRANS PECOS AND WILL BECOME MORE WIDESPREAD ACROSS THE AREA TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR THE EASTERN AND CENTRAL PERMIAN BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 11, 1:21 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT MON MAY 11 2015 TXZ074-081-111915- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 121 PM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BREWSTER COUNTY UNTIL 215 PM CDT... STRONG THUNDERSTORMS WERE LOCATED 13 MILES SOUTHWEST OF MARATHON AT 120 PM CDT...MOVING NORTH AT 5 MPH. THESE STORMS MAY PRODUCE SMALL HAIL...STRONG WINDS AND HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3052 10324 3016 10274 2977 10331 3000 10369 TIME...MOT...LOC 1820Z 198DEG 2KT 3008 10339
Special weather statement, May 11, 2:13 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT MON MAY 11 2015 TXZ074-081-112015- DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 213 PM CDT MON MAY 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN BREWSTER COUNTY UNTIL 315 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF MARATHON AT 213 PM CDT...MOVING NORTHEAST AT 5 MPH. SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3044 10325 3014 10282 2987 10329 3006 10354 TIME...MOT...LOC 1913Z 237DEG 10KT 3005 10330
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:04 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 55 hr |
| May 11, 8:03 AM CDT | Special Weather Statement | MAF | Terrell | 57 min |
| May 11, 1:21 PM CDT | Special Weather Statement | MAF | Brewster | 54 min |
| May 11, 2:13 PM CDT | Special Weather Statement | MAF | Brewster | 62 min |
| May 11, 2:25 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.